Panic attack

by Irene
(Canada)

I was in my early 20's when I expereinced my first panic attack. I was driving to work and came to a stop light - I remember it was a beautiful day with the sun shinning - the music playing.

When the light turned green it was like I heard a pop or something (not sure if it came from my head or my ear), but I felt so nauseated, unstable, shakey, dizzy like I was going to pass out. I made it to work and then decided to go home. It took me a couple of days to muster up the energy to go to the doctors... I don't know how many tests they ran and couldn't find anything. I was so upset because I told them I wasn't feeling right and they chalked it up to stress.

Now I've always had problems with my menstral cycle, but no one ever focused on my hormones or anything like that. I was told it's all mental and to take paxil which landed me in the hospital twice (not sure if it was an alergic reaction but I would not recommend this medication to anyone). I am now 41 years of age and have not felt good in years... I've had a lot of physical symptoms too many to put down but the main ones: hot flashes, headaches, palpitations, nausea, dizziness/feeling like passing out, etc.. I am now seeing a natropath and have done a saliva test on my hormones and was told that my progesterone level is low and to take cream and apply. I have been on the cream now for a week and have noticed a little bit of a difference - not much yet but a little. I would imagine it will take some time for me to feel 'normal' and hope that this is finally is the thing that is going to get me on track. Any comments are welcome!!

Comments for Panic attack

Click here to add your own comments

Feb 11, 2011
Re: Your symptoms
by: Karen

I jsut wanted to encourage you to keep with the cream. It will get better but for some it takes longer. It did for me.

The amount you apply is very important. Wray explains that on her site. Do you know what strength your cream is and how much of it are you applying?

I had terrible anxiety but thanks to progesterone cream, anxiety is no longer a problem.

I had a gynecologist tell me to stop my cream so he could get some hormonal levels. I did this and wound up in the emergency room about 10 days later with what turns out was a panic attack. The family doctor told me it was from stopping the progesterone cream. I went back on the cream and it took about a month for the anxiety symptoms to fully subside again but they did. I keep a container in my pocketbook and if I feel any anxiety starting I rub it on and it goes away. Anti-anxiety medications are not the answer when it is hormonal.

I have not had the other symptoms you mentioned but many on this site have and have been greatly helped by progesterone cream.

Stick with the cream. It is a godsend!!

Feb 21, 2011
Panic attack
by: Wray

Hi Irene Panic attacks are terrifying and are not in your mind. Hormones play a big role in them, but so does blood glucose. If this drops too fast, too low, it will cause an attack. All the symptoms you've given are for blood glucose dropping too low...the nausea, headaches, dizziness, palpitations, feeling light headed, hot flushes etc. They often occur in the morning too, particularly if a starchy, sweet meal was eaten the night before and no breakfast. When the brain senses blood glucose is dropping too low, it sends an emergency signal to the adrenals to make adrenaline. Excess adrenaline causes the attack, it makes the heart beat too fast, tightens the chest, draws blood away from peripheral blood vessels, including the brain, which causes the passing out feeling. But the main reason for the adrenaline is to send a message to the liver to convert glycogen our stored sugar into glucose, to bring the level up again. This is all explained in more detail on our Anxiety page. It also gives a list of nutrients which help, the B vitamin inositol is excellent at stopping them, but high doses are needed, from 12 to 18g/day. Progesterone can help stabilise blood glucose too, see here, here and here. But please make sure you are using enough. I recommend 100-200mg/day, dependant on symptoms. We have more info on our page How to use progesterone cream. But please read our page on Oestrogen Dominance too, as this can occur, particularly when first using it, or when increasing the amount used. Take care Wray

Feb 21, 2011
Re: Your symptoms
by: Wray

Hi Karen Thanks again for your encouragement! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...